Alert archive / Colorado / Snow Squall Warnings in 2025
Snow Squall Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this snow squall warning at Mar 18, 2025, 9:03 PM MDT for El Paso County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2025, 9:03 PM MDT (03:03 UTC)
- Expired
- Mar 18, 2025, 10:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 23 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.1 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WWUS55 KPUB 190303
SQWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
903 PM MDT Tue Mar 18 2025
COC041-190400-
/O.NEW.KPUB.SQ.W.0003.250319T0303Z-250319T0400Z/
El Paso CO-
903 PM MDT Tue Mar 18 2025
The National Weather Service in Pueblo has issued a
* Snow Squall Warning for...
Southeastern El Paso County in east central Colorado...
* Until 1000 PM MDT.
* At 903 PM MDT, a dangerous snow squall was located near Truckton,
or 29 miles east of Colorado Springs, moving south at 40 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 50 mph could knock down tree limbs and blow
around unsecured objects.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Truckton, Yoder, Ellicott, and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3854 10406 3853 10434 3885 10443 3885 10406
TIME...MOT...LOC 0303Z 355DEG 35KT 3871 10429
SNOW SQUALL...RADAR INDICATED
$$
EPWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Mar 18, 8:48 PM MDT, 15 minutes earlier. Its key messages:
- Damaging Winds and High Fire Danger remain possible through this afternoon and into this evening.
- Damaging Winds remain over the plains tonight, switching to northerly after sunset. Light, but wind driven, snow will be possible across the Continental Divide, the Palmer Divide, and the eastern plains, where Winter Weather Advisories are valid through 6 AM Wednesday morning.
- Relatively quiet weather expected for much of the long term period, with some light snow showers during later parts of this week and through the weekend.
Area forecast discussion, Mar 18, 8:48 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 848 PM MDT Tue Mar 18 2025 .KEY MESSAGES... - Damaging Winds and High Fire Danger remain possible through this afternoon and into this evening. - Damaging Winds remain over the plains tonight, switching to northerly after sunset. Light, but wind driven, snow will be possible across the Continental Divide, the Palmer Divide, and the eastern plains, where Winter Weather Advisories are valid through 6 AM Wednesday morning. - Relatively quiet weather expected for much of the long term period, with some light snow showers during later parts of this week and through the weekend. && .UPDATE... Issued at 843 PM MDT Tue Mar 18 2025 Updates to the forecast grids for expiration of the Red Flag Warning, issuance of a Winter Weather Advisory for southern El Paso County, and upgrading the Winter Weather Advisory for northern El Paso County to a Blizzard Warning. Though snow amounts are on the light side for El Paso County, the strong winds have really created hazardous travel conditions for portions of the County with sporadic near zero visibility. The Blizzard Warning and the southern El Paso Winter Weather Advisory run until 3 AM, but likely will be cancelled early since latest guidance indicated this should be a relatively quick blast of snow. However, the strong north-northwesterly flow is anticipated to continue tonight and into Wednesday morning. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 232 PM MDT Tue Mar 18 2025 Currently.. Southwest winds in excess of 60 mph have been ongoing since early this morning across much of the area. Strongest winds this afternoon are shown in area observations stretching mainly across the southern Sangres and the I-25 corridor. Temperatures are in the 50s and 60s with relative humidity values in the teens most areas. Blowing dust has been observed on area webcams and observations since around 10 am this morning, with lowest visibilities currently located in the San Luis Valley. Visibilities down to around 1 mile have been seen in dust. Rest of Today and Tonight.. Damaging winds are expected to continue out of the west-southwest throughout the rest of this afternoon. An abrupt wind shift to damaging north winds is expected with the arrival of a cold front later this evening, tracking from northeast to southwest across our plains tonight. This is the reason for the two separate High Wind Warnings, one to show the damaging winds before the front out of the southwest, and another to show damaging post-frontal northerly winds. With the earlier winds, expect continued reduced visibility in blowing dust to be possible across the plains. With the post- frontal northerly push, reduced visibility in blowing snow will be possible, especially across the Palmer Divide and our far eastern plains. Snow totals are rather low, but dangerous travel due to reduced visibility is expected in all of these areas. For this reason, Winter Weather Advisories for blowing snow have been issued on top of the High Wind Warnings for Northern El Paso, Kiowa, Bent, Prowers, and Baca Counties. Winter Weather Advisories for wind driven snow remain in place over the Continental Divide as well. All Winter Weather Advisories are valid through 6 AM. Wednesday.. Though precip chances dwindle fairly early in the morning on Wednesday, winds remain elevated into the early afternoon hours. For this reason, High Wind Warnings remain in place through Noon for much of our plains and the I-25 corridor. Very light snow will continue to be possible over the Continental Divide and the highest elevations of the Pikes Peak region through the afternoon, with all areas dry by evening. Daytime highs will be much cooler, though still near seasonal norms for many locations. Temperatures look to top out in the 40s and low 50s for our plains and mountain valleys. Relative humidity values increase slightly behind the front as well, which should help to stave off any fire weather potential for tomorrow. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Issued at 232 PM MDT Tue Mar 18 2025 Wednesday Night: Heading out of the midweek week day, quieter weather starts to make a return. The storm system that brought the active early week weather will be exiting the area. While it does so, forcing and moisture will lessen, and given this, any remaining showers are expected to quickly dissipate during the evening hours, with dry conditions prevailing overnight. otherwise, winds will lessen and become light, with most cloud cover dissipating during the evening to early overnight hours as the system pulls eastward. Temperatures will be a chilly thanks to colder air spilling in from the system, with much of the area falling to below seasonal values. Thursday - Sunday: For the later half of the week, relatively quiet weather if expected outside of occasional light mountain showers and critical fire weather potential on Thursday. Throughout this period, a couple of shortwaves will pass over/near the region, generally mid Thursday - mid Friday and late Saturday - early Sunday. In between these waves, shortwave ridging or northwesterly flow will prevail. With the wave passages, brief periods of heightened forcing are expected, and with at least modest moisture in place, light isolated snow showers are anticipated along the mountains where any forcing will be maximized. Elsewhere dry conditions are expected. Beyond all of that, pockets of increased cloud cover and breezy winds are expected for much of the area. Speaking of winds, Thursday and Friday may also have critical fire weather conditions across much of the plains and San Luis Valley given the gustier winds and low humidity values. As for temperatures, with the slightly unsettled pattern, temperatures will fluctuate around and slightly below seasonal values, with coolest days being Friday and Sunday. Monday: For the start of the new week, quiet weather prevails for south central and southeastern Colorado. An anomalously strong ridge of high pressure will start to build across the western US. Given the increased subsidence with this feature, dry conditions are anticipated the region. Outside of that, occasional high level clouds and relatively light winds are expected. Looking at temperatures, a warming trend is anticipated, with temperatures starting a quick warming to above seasonal values for late March. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 539 PM MDT Tue Mar 18 2025 A strong cold front will push south across the southeast Plains this evening, with front reaching COS between 01-02Z. Gusty northwest winds ahead of the front will switch to the north and increase to 40-50kt behind the system. Also showers will fill in behind the front with the potential for IFR/LIFR conditions in blsn through 06Z. Aft 06Z, snow remains mainly confined to the Palmer Dvd, though gusty northerly winds 30-40kt to prevail through Wednesday morning, before diminishing into the afternoon. PUB will also see the shift from gusty westerly to strong northerly between 02Z-03Z, with precipitation likely staying north and east of the terminal. Gusty north winds to slowly diminish through Wednesday morning. ALS will see gusty northwest winds 25-35kt diminishing through the overnight hours, though will pick up again Wednesday morning before diminishing late Wednesday afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Wednesday for COZ058- 060-066-068. High Wind Warning until noon MDT Wednesday for COZ084>086-089- 093>099. Blizzard Warning until 3 AM MDT Wednesday for COZ084. Winter Weather Advisory until 3 AM MDT Wednesday for COZ085. Winter Weather Advisory until 6 AM MDT Wednesday for COZ095>099. && UPDATE...MOORE SHORT TERM...EHR LONG TERM...SIMCOE AVIATION...MW
Hazardous weather outlook, Mar 18, 8:18 PM MDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 818 PM MDT Tue Mar 18 2025 COZ058>089-093>099-191300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 818 PM MDT Tue Mar 18 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Strong to potentially damaging winds will be possible over the region today through Wednesday morning. North-northwest gusts to 70 mph will be possible over the plains. The strongest winds will be over far eastern El Paso county, and the far eastern plains, generally from La Junta eastward to the Kansas border. Snow and blowing snow will occur tonight over the mountains, where 4 to 8 inches of wind driven snow is expected, mainly along the Continental Divide region. Snow and blowing snow will occur as well across the Palmer Divide and I-25 through El Paso County, where 2 to 4 inches of wind driven snow will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong and damaging winds will continue Wednesday morning over the plains near the Kansas border, then winds over the entire region slowly decrease during the afternoon. Snow showers will be possible over the mountains Wednesday afternoon, though any accumulations will be light and spotty. Another weather system moving through the area Thursday and Friday will bring gusty winds and high fire danger to the San Luis Valley and southeast plains Thursday afternoon and evening, with snow showers over the mountains, especially along the Continental Divide. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 27/23
In the hours before
Local storm report, Mar 18, 4:57 PM MDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
457 PM MDT Tue Mar 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Non-Tstm Wnd Gst 4 S Cheraw 38.05N 103.52W
03/18/2025 M64 MPH Otero CO ASOS
ASOS station KLHX La Junta Airport.
&&Local storm report, Mar 18, 4:58 PM MDT, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
458 PM MDT Tue Mar 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Non-Tstm Wnd Gst 3 ESE Hoehne 37.27N 104.33W
03/18/2025 M59 MPH Las Animas CO AWOS
AWOS station KTAD Trinidad Airport.
&&Local storm report, Mar 18, 4:59 PM MDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
459 PM MDT Tue Mar 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Non-Tstm Wnd Gst 4 S Cheraw 38.05N 103.52W
03/18/2025 M67 MPH Otero CO ASOS
ASOS station KLHX La Junta Airport.
&&Local storm report, Mar 18, 5:10 PM MDT, 3 hours 53 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
510 PM MDT Tue Mar 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Non-Tstm Wnd Gst 4 S Cheraw 38.05N 103.52W
03/18/2025 M67 MPH Otero CO ASOS
ASOS station KLHX La Junta Airport.
0445 PM Non-Tstm Wnd Gst 4 WSW Pinon 38.41N 104.67W
03/18/2025 M59 MPH Pueblo CO Mesonet
Mesonet station AW866 PUEBLO WEST.
0354 PM Non-Tstm Wnd Gst 3 ESE Hoehne 37.27N 104.33W
03/18/2025 M59 MPH Las Animas CO AWOS
AWOS station KTAD Trinidad Airport.
0321 PM Non-Tstm Wnd Gst 5 NE Blende 38.28N 104.50W
03/18/2025 M70 MPH Pueblo CO AWOS
ASOS station KPUB Pueblo Airport.
0253 PM Non-Tstm Wnd Gst 5 NE Blende 38.28N 104.50W
03/18/2025 M64 MPH Pueblo CO AWOS
AWOS station KPUB Pueblo Airport.
0148 PM Non-Tstm Wnd Gst 6 S Colorado City 37.86N 104.83W
03/18/2025 M74 MPH Huerfano CO Mesonet
Mesonet station CO029 025s066 Apache City.
1255 PM Non-Tstm Wnd Gst 5 N Walsenburg 37.69N 104.79W
03/18/2025 M72 MPH Huerfano CO AWOS
AWOS station K4V1 4 N Walsenburg.
1252 PM Non-Tstm Wnd Gst 2 S Alamosa 37.43N 105.87W
03/18/2025 M62 MPH Alamosa CO ASOS
ASOS station KALS Alamosa Airport.
&&Local storm report, Mar 18, 8:27 PM MDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
827 PM MDT Tue Mar 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM Snow 4 NW Peterson AFB 38.88N 104.74W
03/18/2025 M1.0 Inch El Paso CO Trained Spotter
&&Local storm report, Mar 18, 8:28 PM MDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
828 PM MDT Tue Mar 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Snow 2 N Black Forest 39.05N 104.70W
03/18/2025 E4.0 Inch El Paso CO Public
Estimated due to blowing/drifting.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:52 PM MDT | High Wind Warning | PUB | Baca, Bent, El Paso, Las Animas, Otero, Prowers and 1 more | 16 hr |
| Mar 18, 8:15 PM MDT | Snow Squall Warning | PUB | El Paso | 60 min |
| Mar 18, 8:32 PM MDT | Snow Squall Warning | PUB | El Paso | 58 min |
| Mar 18, 8:41 PM MDT | Blizzard Warning | PUB | El Paso | 6 hr |
| Mar 18, 11:04 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Mar 19, 3:03 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Conejos, Costilla, Custer, El Paso and 6 more | 11 hr |
| Mar 19, 2:13 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more | 33 hr |
Nearby
Snow Squall Warnings in Colorado, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.